MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.A delivery wire and main coil were returned for this complaint.The main coil was inspected and was found kinked and stretched.The delivery wire was inspected and no anomalies was noted.No more damages were found.Microscopic inspection of the delivery wire was performed and revealed that the proximal end has a smooth surface.The interlocking arm was inspected and no anomalies was noted.Microscopic inspection of the main coil was performed and revealed that the zap tip has a smooth surface.The interlocking arm was inspected and no anomalies were noted.Dimensional inspection was performed.The measured dimensions on the delivery wire were within specification.There were missing fiber bundles on the main coil due to coil condition.The remaining measured dimensions were within specification.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 25nov2020.It was reported that the coil was unable to cross the catheter.A 10mmx40cm cube interlock-35 coil was selected for use.During the procedure, it was noted that the coil got stuck in the catheter distal part despite the other coils of similar being fine.Furthermore, it was noted that the coil completely unraveled and almost was unretrievable, and protruded in the catheter's tip during removal.This affected the base catheter and a 8mm x 20cm interlock-35 coil was unable to pass so they had to replace the base catheter.The procedure was completed with a different device.No patient complications were reported.However, device analysis revealed a loss of fiber bundles.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2020.It was reported that the coil was unable to cross the catheter.A 10mmx40cm cube interlock-35 coil was selected for use.During the procedure, it was noted that the coil got stuck in the catheter distal part despite the other coils of similar being fine.Furthermore, it was noted that the coil completely unraveled and almost was unretrievable, and protruded in the catheter's tip during removal.This affected the base catheter and a 8mm x 20cm interlock-35 coil was unable to pass so they had to replace the base catheter.The procedure was completed with a different device.No patient complications were reported.However, device analysis revealed a loss of fiber bundles.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.A delivery wire and main coil were returned for this complaint.The main coil was inspected and was found kinked and stretched.The delivery wire was inspected and no anomalies was noted.No more damages were found.Microscopic inspection of the delivery wire was performed and revealed that the proximal end has a smooth surface.The interlocking arm was inspected and no anomalies was noted.Microscopic inspection of the main coil was performed and revealed that the zap tip has a smooth surface.The interlocking arm was inspected and no anomalies were noted.Dimensional inspection was performed.The measured dimensions on the delivery wire were within specification.There were missing fiber bundles on the main coil due to coil condition.The remaining measured dimensions were within specification.No other issues were identified during the product analysis.Correction to field h6: evaluation conclusion code from 'adverse event related to procedure - 4311' to 'failure to follow instructions - 18'.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10971593
Report Number2134265-2020-17204
Device Sequence Number17217236
Product Code KRD
UDI-Device Identifier08714729793045
UDI-Public08714729793045
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2023
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0025160151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2020
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date12/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER - MERIT 5F C2; CATHETER - MERIT 5F C2; COIL - 10MMX40CM CUBE INTERLOCK-35; COIL - 10MMX40CM CUBE INTERLOCK-35; CATHETER - MERIT 5F C2; COIL - 10MMX40CM CUBE INTERLOCK-35